Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 10, NWS Brownsville, TX
NWS Brownsville, TX issued this red flag warning at May 29, 2011, 4:32 AM CDT for Jim Hogg County, Starr County, Zapata County, Texas. It took effect at May 29, 2011, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 29, 2011, 4:32 AM CDT (09:32 UTC)
- In effect from
- May 29, 2011, 1:00 PM CDT
- Expired
- May 29, 2011, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Brownsville, TX
Counties Jim Hogg County, TX, Starr County, TX, Zapata County, TX
The radar
The Corpus Christi radar (KCRP), 168 km from the middle of the area, began a volume at 09:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 9.5 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1757 J/kg
- Mixed-layer CIN
- -521 J/kg
- Mixed-layer LCL
- 1446 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
623 WWUS84 KBRO 290932 RFWBRO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 432 AM CDT SUN MAY 29 2011 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED ACROSS WESTERN DEEP SOUTH TEXAS... .THE COMBINATION OF STRONG SOUTHEAST WINDS AND FALLING RELATIVE HUMIDITY VALUES ACROSS THE WESTERN COUNTIES OF DEEP SOUTH TEXAS WILL INCREASE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH LATER THIS AFTERNOON THROUGHOUT THE EARLY EVENING HOURS. TXZ248-249-252-291745- /O.NEW.KBRO.FW.W.0010.110529T1800Z-110530T0000Z/ ZAPATA-JIM HOGG-STARR- 432 AM CDT SUN MAY 29 2011 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 248...249 AND 252... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. THE COMBINATION OF SOUTHEAST 20 FOOT WINDS RANGING FROM 20 TO 25 MPH...RELATIVE HUMIDITY VALUES FALLING INTO THE 20 TO 30 PERCENT RANGE AND EXTREMELY DRY FUELS WILL PRODUCE NEAR CRITICAL FIRE DANGER THIS AFTERNOON AND EARLY THIS EVENING ACROSS ZAPATA... STARR AND JIM HOGG COUNTIES. THE STRONG SOUTHEASTERLY WINDS WILL DIMINISH AFTER SUNSET THIS EVENING AND THE RELATIVE HUMIDITY VALUES WILL BEGIN TO INCREASE. THIS WILL REDUCE THE POTENTIAL FOR FIRE GROWTH LATER TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER AND CURED FUELS...OR THE COMBINATION OF RELATIVE HUMIDITY BELOW 35 PERCENT FOR 2 HOURS OR MORE AND SUSTAINED 20 FOOT WINDS OF 25 MPH OR HIGHER WHEN FUELS ARE NOT CURED. THESE CONDITIONS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
1 follow-up statement
428 WWUS84 KBRO 291633 RFWBRO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 1133 AM CDT SUN MAY 29 2011 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED ACROSS WESTERN DEEP SOUTH TEXAS... .THE COMBINATION OF STRONG SOUTHEAST WINDS AND FALLING RELATIVE HUMIDITY VALUES ACROSS THE WESTERN COUNTIES OF DEEP SOUTH TEXAS WILL INCREASE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH LATER THIS AFTERNOON THROUGHOUT THE EARLY EVENING HOURS. TXZ248-249-252-300000- /O.CON.KBRO.FW.W.0010.110529T1800Z-110530T0000Z/ ZAPATA-JIM HOGG-STARR- 1133 AM CDT SUN MAY 29 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 248... 249 AND 252... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. THE COMBINATION OF SOUTHEAST 20 FOOT WINDS RANGING FROM 20 TO 25 MPH...RELATIVE HUMIDITY VALUES FALLING INTO THE 20 TO 30 PERCENT RANGE AND EXTREMELY DRY FUELS WILL PRODUCE NEAR CRITICAL FIRE DANGER THIS AFTERNOON AND EARLY THIS EVENING ACROSS ZAPATA... STARR AND JIM HOGG COUNTIES. THE STRONG SOUTHEASTERLY WINDS WILL DIMINISH AFTER SUNSET THIS EVENING AND THE RELATIVE HUMIDITY VALUES WILL BEGIN TO INCREASE. THIS WILL REDUCE THE POTENTIAL FOR FIRE GROWTH LATER TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER AND CURED FUELS...OR THE COMBINATION OF RELATIVE HUMIDITY BELOW 35 PERCENT FOR 2 HOURS OR MORE AND SUSTAINED 20 FOOT WINDS OF 25 MPH OR HIGHER WHEN FUELS ARE NOT CURED. THESE CONDITIONS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this red flag warning went out at May 29, 4:10 AM CDT, 22 minutes earlier.
Area forecast discussion, May 29, 4:10 AM CDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
410 AM CDT SUN MAY 29 2011
.SHORT TERM /TODAY THROUGH MONDAY/...A SERIES OF MID LEVEL CLOSED
LOWS WILL MOVE ACROSS THE PACIFIC NW AND THE NORTHERN PLAINS STATES
THROUGH MONDAY. THIS WILL IN TURN RESULT IN A SURFACE LOW PRESSURE
SYSTEM STRENGTHENING OVER THE CENTRAL AND NORTHERN PLAINS STATES
OVER THE NEXT SEVERAL DAYS. THIS WILL MAINTAIN A STRONG PGF OVER
MUCH OF SOUTHERN TEXAS RESULTING IN BREEZY TO WINDY CONDITIONS ON
INTO THE FIRST HALF OF THE UPCOMING WEEK. ACCORDINGLY WILL POST
ANOTHER WIND ADVISORY FOR THE EASTERN HALF OF THE BRO CWA FOR THIS
AFTERNOON. THE 12Z BRO SOUNDING SHOWS A PRETTY DRY AND STABLE
AIRMASS IN PLACE OVER THE REGION WITH A PWAT OF ONLY AROUND 1.20
INCHES. AS THE MID LEVEL RIDGING STEADILY BUILDS OVER THE AREA EAST
OF THE MID LEVEL LOWS MOVING OVER THE NORTHWESTERN QUARTER OF THE
LOWER 48 STATES EXPECT GENERALLY THE CLR SKIES AND SUMMERTIME
CONDITIONS TO CONTINUE. FOR TEMPS WILL GO CLOSE TO THE MAV NUMBERS
FOR MINS AND THE MET NUMBERS FOR MAXES AS THE NAM GUIDANCE CONTINUES
TO MAINTAIN A BETTER HANDLE ON THE EARLY SUMMERTIME TEMPS. THE HEAT
INDICES WILL REMAIN PRETTY ELEVATED FOR THE HOLIDAY WEEKEND BUT THEY
SHOULD REMAIN BELOW ADVISORY LEVELS AT THIS TIME.
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...MID AND UPPER LVL RIDGE
TO REMAIN THE DOMINANT WEATHER FEATURE ACROSS THE REGION DURING THIS
FCST PERIOD. THIS WILL ENSURE THAT OUR STRETCH OF HOT...HUMID AND
DRY CONDITIONS PREVAILS LOCALLY DURING THE MAJORITY OF THE WEEK.
MEDIUM AND LONGER RANGE MODEL GUIDANCE IN FAIRLY DECENT AGREEMENT
ON THE EVOLUTION OF THE SFC AND UPPER LVL FEATURES. SFC HIGH
PRESSURE ACROSS THE GULF AND SE UNITED STATES WILL GRADUALLY DRIFT
WWD ACROSS THE NORTHERN GULF COAST. UPPER RIDGE CENTERED ACROSS THE
SE UNITED STATES WILL STRETCH WEST SOUTHWEST ACROSS THE SOUTHERN
PLAINS AND TEXAS DURING THE FIRST HALF OF THE WEEK. AN EAST TO
NORTHEAST FLOW FROM THE SFC ON UP WILL DEVELOP DURING THE COURSE OF
THE WEEK. THIS LIKELY WILL ONLY RESULT IN LIGHTER WINDS AND POSSIBLY
A COUPLE OF DEGREES COOLER...BUT NOTHING MORE AT THIS POINT. THIS
SLIGHT SHIFT IN THE PATTERN WOULD BE MORE FAVORABLE FOR INCREASING
TROPICAL MOISTURE AND POSSIBLY SOME MORE SHOWER ACTIVITY.
HOWEVER...WILL LEAVE THE FORECAST DRY AS THERE DOES NOT APPEAR TO
BE ANYTHING SUBSTANTIAL PRESENT IN THE FLOW THAT WOULD ENHANCE
PCPN CHANCES THROUGH THE END OF THE WORK WEEK.
&&
.MARINE...TODAY THROUGH MONDAY...AS THE PGF TIGHTENS STEADILY
THROUGHOUT THE HOLIDAY WEEKEND THE WINDS AND SEAS HAVE RESPONDED
ACCORDINGLY REMAINING IN SCA LEVELS ACROSS THE GULF WATERS IN THE
SHORT TERM. CURRENTLY BUOY020 IS VERIFYING THE GULF SCA WITH SE
WINDS AT 20G25KTS AND SWELLS NEAR 7 FT. THE MARINE CONDITIONS ACROSS
THE LAGUNA MADRE SHOULD DEGRADE LATER THIS MORNING AND THIS
AFTERNOON REACHING INTO SCA LEVELS PRETTY QUICKLY. EXPECT THE POOR
GULF AND BAY CONDITIONS TO PERSIST THROUGHOUT THE SHORT TERM PERIOD
AS THE STRONG PGF CONTINUES FROM THE CENTRAL PLAINS SURFACE LOW. SO
HAVE EXTENDED THE SCA FOR THE GULF ON THROUGH TONIGHT THROUGHOUT
MONDAY.
MONDAY NIGHT THROUGH THURSDAY...MARINE CONDITIONS ACROSS THE LWR
TX COASTAL WATERS WILL BEGIN ON THE UNSETTLED SIDE BEFORE
GRADUALLY IMPROVING BY MID WEEK. A FAIRLY TIGHT PRESSURE GRADIENT
WILL STILL EXIST ACROSS THE AREA MON NIGHT INTO TUESDAY BEFORE
BEGINNING TO RELAX AS HIGH PRESSURE NOSES IN FROM THE NORTHEAST
AND LOWER PRESSURE ACROSS THE SOUTHERN PLAINS MOVES NORTHWARD. SCA
CONDITIONS CAN BE EXPECTED TO CONTINUE INTO TUESDAY FOR THE MARINE
AREAS...ESPECIALLY ACROSS THE GULF WATERS DUE TO THE ELEVATED
SEAS. AS THE ONSHORE FLOW WEAKENS BY WEDNESDAY...WINDS AND SEAS
SUBSIDE BELOW HEADLINE CRITERIA. LIGHT TO MODERATE WINDS AND
SLIGHT SEAS WILL BE POSSIBLE WEDNESDAY INTO THURSDAY.
&&
.FIRE WEATHER...THE DRY AND WINDY CONDITIONS ACROSS THE FAR WESTERN
THREE COUNTIES REMAIN A CONCERN FOR THIS AFTERNOON. THE COMBINATION
OF THE RH VALUES DROPPING INTO THE 25 TO 30 PERCENT RANGE AND 20 FT
WINDS VALUES REACHING INTO THE 20 TO 25 KT RANGE WILL PUSH CONDITIONS
UP CLOSE TO RED FLAG WARNING CRIT. ALTHOUGH THIS REMAINS A
BORDERLINE EVENT FOR THE REGION WILL GO AHEAD AND POST AN RFW FOR
THE AFTERNOON HOURS TODAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 90 80 90 79 / 0 0 0 0
BROWNSVILLE 93 79 93 79 / 0 0 0 0
HARLINGEN 96 78 94 79 / 0 0 0 0
MCALLEN 99 78 99 78 / 0 0 0 0
RIO GRANDE CITY 101 77 100 79 / 0 0 0 0
SOUTH PADRE ISLAND 88 80 88 79 / 0 0 0 0
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS
EVENING FOR TXZ248-249-252.
WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING
FOR TXZ250-251-253>257.
GM...SMALL CRAFT ADVISORY FOR WINDS FROM 8 AM THIS MORNING TO 8 PM
CDT THIS EVENING FOR GMZ130-132-135.
SMALL CRAFT ADVISORY UNTIL 7 PM CDT MONDAY FOR GMZ150-155-170-
175.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE
SHORT TERM...SPEECE-60
LONG TERM...VIPOND-57
MARINE...60/57
FIRE WEATHER...60
GRAPHICAST...VEGAHazardous weather outlook, May 28, 8:15 PM CDT, 8 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 815 PM CDT SAT MAY 28 2011 GMZ130-132-135-150-155-170-175-TXZ248>257-291100- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 815 PM CDT SAT MAY 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TONIGHT. THERE IS A HIGH RISK OF RIP CURRENTS AT THE LOCAL BEACHES OF DEEP SOUTH TEXAS. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE LOWER TEXAS GULF WATERS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HEAT INDEX READINGS OF 100 TO 110 DEGREES ARE LIKELY EACH AFTERNOON FROM SUNDAY THROUGH THURSDAY. THE HIGHEST READINGS ARE EXPECTED SUNDAY THROUGH MONDAY. A WIND ADVISORY MAY BE NECESSARY FOR MUCH OF THE RIO GRANDE VALLEY SUNDAY. THERE WILL BE AN ELEVATED RISK FOR RIP CURRENTS SUNDAY AND POSSIBLY MONDAY. SMALL CRAFT ADVISORIES WILL BE NECESSARY FOR ALL OF THE LOWER TEXAS COASTAL WATERS SUNDAY AND FOR THE OFFSHORE COASTAL WATERS MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 3:54 AM CDT | Wind Advisory | BRO | Brooks, Cameron, Hidalgo, Kenedy, Willacy | 15 hr |
| May 29, 4:12 PM CDT | Small Craft Advisory for Winds | BRO | 28 hr |
Nearby
Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.